Alert archive / South Carolina / River Flood Warnings in 2018
River Flood Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Aug 3, 2018, 9:54 AM EDT for Florence County, Marion County, South Carolina. It took effect at Aug 5, 2018, 7:08 AM EDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 9:54 AM EDT (13:54 UTC)
- In effect from
- Aug 5, 2018, 7:08 AM EDT
- Expired
- Aug 10, 2018, 9:25 AM EDT
- In force
- 5 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Pee Dee (PDES1).
- Action stage
- 18 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02131000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
716
WGUS42 KILM 031354
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
954 AM EDT Fri Aug 3 2018
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following river in South Carolina...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-040553-
/O.NEW.KILM.FL.W.0007.180805T1434Z-000000T0000Z/
/PDES1.1.ER.180805T1434Z.180808T1200Z.000000T0000Z.NO/
954 AM EDT Fri Aug 3 2018
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Great Pee Dee At Pee Dee
* from Sunday morning until further notice.
* At 9:00 AM Friday...the stage was 10.38 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late Sunday morning
and continue to rise to near 22.3 feet by Wednesday morning. Additional
rises are possible thereafter.
* At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
4714 follow-up statements
147
WGUS82 KILM 040004
FLSILM
Flood Statement
National Weather Service Wilmington NC
804 PM EDT Fri Aug 3 2018
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-041602-
/O.CON.KILM.FL.W.0007.180805T1434Z-000000T0000Z/
/PDES1.1.ER.180805T1434Z.180808T1200Z.000000T0000Z.NO/
804 PM EDT Fri Aug 3 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* from Sunday morning until further notice.
* At 7:00 PM Friday the stage was 10.97 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and continue to rise
to near 22.3 feet by Wednesday morning. Additional rises are possible
thereafter.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
19637
WGUS82 KILM 041249
FLSILM
Flood Statement
National Weather Service Wilmington NC
849 AM EDT Sat Aug 4 2018
...The Flood Warning has been extended for the following river...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-050449-
/O.EXT.KILM.FL.W.0007.180805T1000Z-000000T0000Z/
/PDES1.1.ER.180805T1000Z.180808T1200Z.000000T0000Z.NO/
849 AM EDT Sat Aug 4 2018
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Great Pee Dee At Pee Dee
* from Sunday morning until further notice.
* At 8:00 AM Saturday...the stage was 15.08 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning and
continue to rise to near 22.5 feet by Wednesday morning.
* At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
47320
WGUS82 KILM 050124
FLSILM
Flood Statement
National Weather Service Wilmington NC
924 PM EDT Sat Aug 4 2018
...The Flood Warning has been extended for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-051723-
/O.EXT.KILM.FL.W.0007.180805T1108Z-000000T0000Z/
/PDES1.1.ER.180805T1108Z.180808T1200Z.000000T0000Z.NO/
924 PM EDT Sat Aug 4 2018
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* from Sunday morning until further notice.
* At 9:00 PM Saturday the stage was 17.65 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to
near 22.6 feet by Wednesday morning.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
21807
WGUS82 KILM 051401
FLSILM
Flood Statement
National Weather Service Wilmington NC
1001 AM EDT Sun Aug 5 2018
...The Flood Warning continues for the following river...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-060600-
/O.CON.KILM.FL.W.0007.000000T0000Z-000000T0000Z/
/PDES1.1.ER.180805T1800Z.180808T1200Z.000000T0000Z.NO/
1001 AM EDT Sun Aug 5 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee
* until further notice.
* At 9:00 AM Sunday the stage was 18.68 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon and continue
to rise to near 21.7 feet by early Wednesday afternoon.
* At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
47649
WGUS82 KILM 060105
FLSILM
Flood Statement
National Weather Service Wilmington NC
905 PM EDT Sun Aug 5 2018
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-061706-
/O.CON.KILM.FL.W.0007.000000T0000Z-000000T0000Z/
/PDES1.1.ER.180805T1900Z.180808T0600Z.000000T0000Z.NO/
905 PM EDT Sun Aug 5 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 8:00 PM Sunday the stage was 19.17 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by early Wednesday
afternoon then begin falling.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
21109
WGUS82 KILM 061157
FLSILM
Flood Statement
National Weather Service Wilmington NC
757 AM EDT Mon Aug 6 2018
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-070357-
/O.CON.KILM.FL.W.0007.000000T0000Z-000000T0000Z/
/PDES1.1.ER.180805T1900Z.180808T0600Z.000000T0000Z.NO/
757 AM EDT Mon Aug 6 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 7:00 AM Monday the stage was 19.49 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by early Wednesday
afternoon then begin falling.
* Impact...At 23.0 feet...Flooding will affect swamp and timberlands while also
disrupting logging operations. Operations will likely cease and equipment not
previously moved will remain trapped. Some farmland will have minor flooding
especially around Britton Neck.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
19354
WGUS82 KILM 070131
FLSILM
Flood Statement
National Weather Service Wilmington NC
931 PM EDT Mon Aug 6 2018
...The Flood Advisory continues for the following river in North Carolina...
Northeast Cape Fear Near Burgaw affecting Pender County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC141-071731-
/O.CON.KILM.FL.Y.0004.000000T0000Z-180810T1500Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
931 PM EDT Mon Aug 6 2018
The Flood Advisory continues for
The Northeast Cape Fear Near Burgaw
* until Friday morning.
* At 08 PM Monday the stage was 9.1 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river will rise to near 9.3 feet by early tomorrow afternoon.
* Impact...At 8.0 feet...Water affects the lowest portions of River Bend Road and
River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
21622
WGUS82 KILM 071148
FLSILM
Flood Statement
National Weather Service Wilmington NC
748 AM EDT Tue Aug 7 2018
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-080348-
/O.CON.KILM.FL.W.0007.000000T0000Z-000000T0000Z/
/PDES1.1.ER.180805T1900Z.180808T1800Z.000000T0000Z.NO/
748 AM EDT Tue Aug 7 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 7:00 AM Tuesday the stage was 19.99 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by early tomorrow
afternoon then begin falling.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
19357
WGUS82 KILM 080202
FLSILM
Flood Statement
National Weather Service Wilmington NC
1002 PM EDT Tue Aug 7 2018
...The Flood Warning continues for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-081802-
/O.CON.KILM.FL.W.0007.000000T0000Z-000000T0000Z/
/PDES1.1.ER.180805T1900Z.180809T0600Z.000000T0000Z.NO/
1002 PM EDT Tue Aug 7 2018
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until further notice.
* At 9:00 PM Tuesday the stage was 20.25 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by early Thursday
morning then begin falling.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
21267
WGUS82 KILM 081304
FLSILM
Flood Statement
National Weather Service Wilmington NC
904 AM EDT Wed Aug 8 2018
...The Flood Warning has been extended for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-090502-
/O.EXT.KILM.FL.W.0007.000000T0000Z-180812T0600Z/
/PDES1.1.ER.180805T1900Z.180808T1030Z.180811T1800Z.NO/
904 AM EDT Wed Aug 8 2018
...Flood Warning now in effect until late Saturday night...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until late Saturday night.
* At 8:00 AM Wednesday the stage was 20.30 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by early
Saturday afternoon.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43904
WGUS82 KILM 090214
FLSILM
Flood Statement
National Weather Service Wilmington NC
1014 PM EDT Wed Aug 8 2018
...The Flood Warning has been extended for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-091814-
/O.EXT.KILM.FL.W.0007.000000T0000Z-180812T0000Z/
/PDES1.1.ER.180805T1900Z.180808T1030Z.180811T1200Z.NO/
1014 PM EDT Wed Aug 8 2018
...Flood Warning now in effect until Saturday evening...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until Saturday evening.
* At 10:00 PM Wednesday the stage was 20.08 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by
Saturday morning.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
21259
WGUS82 KILM 091321
FLSILM
Flood Statement
National Weather Service Wilmington NC
921 AM EDT Thu Aug 9 2018
...The Flood Warning has been extended for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-100519-
/O.EXT.KILM.FL.W.0007.000000T0000Z-180811T0900Z/
/PDES1.1.ER.180805T1900Z.180808T1030Z.180810T2100Z.NO/
921 AM EDT Thu Aug 9 2018
...Flood Warning now in effect until late Friday night...
The Flood Warning continues for
The Great Pee Dee At Pee Dee.
* until late Friday night.
* At 9:00 AM Thursday the stage was 19.82 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and get below flood stage by
tomorrow afternoon.
* Impact...At 20.0 feet...Flood waters will affect swamplands and logging
interests. Flood waters will affect timberland as far downstream as Yauhannah
two weeks after the crest passes Pee Dee. Logging equipment needs to be moved.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43759
WGUS82 KILM 100150
FLSILM
Flood Statement
National Weather Service Wilmington NC
950 PM EDT Thu Aug 9 2018
...The Flood Advisory continues for the following river in North Carolina...
Northeast Cape Fear Near Burgaw affecting Pender County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
NCC141-101750-
/O.CON.KILM.FL.Y.0004.000000T0000Z-180812T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
950 PM EDT Thu Aug 9 2018
The Flood Advisory continues for
The Northeast Cape Fear Near Burgaw
* until Saturday evening.
* At 09 PM Thursday the stage was 8.8 feet.
* Advisory stage is 8.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 8.0 feet...Water affects the lowest portions of River Bend Road and
River Birch Road.
&&
LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
3444 7788 3457 7788
$$
19261
WGUS82 KILM 101325
FLSILM
Flood Statement
National Weather Service Wilmington NC
925 AM EDT Fri Aug 10 2018
...The Flood Warning is cancelled for the following rivers...
Great Pee Dee At Pee Dee affecting Marion and Florence Counties SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC041-067-101355-
/O.CAN.KILM.FL.W.0007.000000T0000Z-180811T0300Z/
/PDES1.1.ER.180805T1900Z.180808T1030Z.180810T1045Z.NO/
925 AM EDT Fri Aug 10 2018
The Flood Warning is cancelled for
The Great Pee Dee At Pee Dee.
* At 9:00 AM Friday the stage was 18.92 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at 6:45 AM Friday.
* Forecast...The river will continue to fall to 18.3 feet by tomorrow morning.
* Impact...At 19.0 feet...Flood waters will affect swamplands adjacent to the
river.
&&
LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
3385 7944 3398 7957
$$
43What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Aug 3, 9:14 AM EDT, 40 minutes earlier.
Area forecast discussion, Aug 3, 9:14 AM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 914 AM EDT Fri Aug 3 2018 .SYNOPSIS... The upper level pattern in control of the weather across the region, will finally break down by late in the weekend and continuing into next week. An upper level ridge will build overhead during the weekend and into next week. Convection will peak at the start of this period, then slowly diminish in both coverage and strength. The deeper moisture will improve somewhat but still remain above the "norm". Thus, the shallow or minor flooding threat will continue today thru the upcoming weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 9 AM Friday...Active weather this morning as strong convection is moving across the Cape Fear coastal counties. This activity will exit the area over the next hour or two, but cloud tops west of CHS have been cooling. Expect those showers and thunderstorms to stream northward through the remainder of the morning and into the afternoon, as flow through lowest 12k ft is generally out of the south-southwest. Outside of this mornings Cape Fear activity, the strongest convection and highest rainfall rates through early afternoon are expected to be associated with that activity west of CHS moving northward across the Pee Dee, although by mid-afternoon, strong convection due to afternoon heating and cell mergers/boundary interaction may develop just about anywhere. At this time, we don't plan on raising a Flood Watch, as we expect flooding problems to be somewhat localized. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 3 PM Thursday...Improving sensible weather conditions will be in store for this period, albeit slow, but nevertheless improving especially with respect to the lowering of the POPs back to the "norm" for this time of the year. This the result of changes to the mid and upper level pattern and features. The upper trof across and along the Mississippi River Valley is progged to weaken considerably as it's amplitude flatten's out. This will cutoff the direct feed of Tropical moisture from the Gulf of Mexico. PWs will only drop to around 2 inches by the end of this period, enough to continue to mention heavy rain accompanying the thunderstorms, This will keep the threat for for possible shallow/minor flooding especially with water level's remaining high. As for temps, stayed closer to the GFS Mos Guidance which is running lower when compared to the other avbl MOS Guidance ie. NAM and European MOS. Generally, temps will run near normal for this time of the year.&& .LONG TERM /MONDAY THROUGH THURSDAY/... As of 300 PM Thursday...Mid level ridging will be overhead Sunday and Monday with surface high only displaced slightly to its east. Temperatures will be above normal by a few degrees and we will not have the deep layer southerly flow in place as seen lately. Even so, nothing really scours out the deep moisture either. Forecast soundings show PW values remaining above 2 inches. Surface/mesoscale processes should thus be adequate to yield two more days of fairly widespread rainfall. The development of a piedmont trough could favor storm development on a larger scale as well. And with slower storm motion the chance for minor flooding looms with heavier cells. This trough remains on Tuesday and Wednesday even as the upper ridge breaks down and zonal flow overspreads the region. Forecast soundings show only a negligible decrease in PW as this occurs. So while temperatures may trend back towards climatology our pattern of wetter-than-normal conditions will likely continue. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 300 PM Thursday...Mid level ridging will be overhead Sunday and Monday with surface high only displaced slightly to its east. Temperatures will be above normal by a few degrees and we will not have the deep layer southerly flow in place as seen lately. Even so, nothing really scours out the deep moisture either. Forecast soundings show PW values remaining above 2 inches. Surface/mesoscale processes should thus be adequate to yield two more days of fairly widespread rainfall. The development of a piedmont trough could favor storm development on a larger scale as well. And with slower storm motion the chance for minor flooding looms with heavier cells. This trough remains on Tuesday and Wednesday even as the upper ridge breaks down and zonal flow overspreads the region. Forecast soundings show only a negligible decrease in PW as this occurs. So while temperatures may trend back towards climatology our pattern of wetter-than-normal conditions will likely continue. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... As of 12Z...Generally VFR. SHRA/TSRA will be likely this morning at the coastal terminals, and mainly the inland terminals this afternoon. Have indicated temporary MVFR conditions with the convection, but brief IFR is certainly possible. Extended Outlook...MVFR/IFR from scattered to numerous SHRA/TSRA each afternoon and evening across all sites through the extended. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 9 AM Friday...No changes to forecast through tonight as Bermuda high will remain in control. As a result, southerly flow will persist, with winds and seas outside of thunderstorms around 15 knots and 4 feet. Area buoy obs have shown some stronger gusts associated with this mornings convection, however, with JMPN7 briefly gusting to 35 knots. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 330 AM Friday...Models indicate the "worse" winds and seas of this forecast period will occur during Saturday. This followed by improving conditions, for both winds and seas. The reason for this? Sfc Atlantic ridging will extend SW across the local waters by late Sat night, then westward across the local waters and onshore reaching the Central and Western Carolinas by late Sun. During this time line, the sfc pg will become more relaxed as time progresses, even with the development of the Piedmont trof, which will be weak to begin with. Wind speeds will peak in the 10 to 15 kt range early in the fcst but dropping to 5 to 10 kt late in this period. Significant seas will peak at the start of this period in the 2 to 4 ft range followed by a slow subsiding trend. Slow, because the ESE ground swell at 8 to 10 second periods will dominate thruout this period. A slow decreasing trend of showers and thunderstorms will occur during this period. LONG TERM /MONDAY THROUGH TUESDAY/... As of 300 PM Thursday...Sunday brings fairly light winds as high pressure sites off the coast but with a secondary center to our west. Wind direction will remain predominantly southerly and the seabreeze will be healthy enough to be experienced nearshore. A piedmont trough will develop between the two high centers later in the period and may occasionally bump wind speeds up by about 5 kt. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...CRM SHORT TERM...DCH LONG TERM...SRP AVIATION...MRR
Hazardous weather outlook, Aug 3, 5:06 AM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 506 AM EDT Fri Aug 3 2018 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-054>056-058- 059-040915- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 506 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-040915- Coastal Pender-Coastal New Hanover- 506 AM EDT Fri Aug 3 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-040915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 506 AM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-040915- Coastal Brunswick- 506 AM EDT Fri Aug 3 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 47
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:10 AM EDT | Areal Flood Advisory | ILM | Horry | 3 hr |
| Aug 3, 10:51 AM EDT | Areal Flood Advisory | ILM | Florence, Williamsburg | 84 min |
| Aug 3, 1:06 PM EDT | Special Weather Statement | ILM | Marlboro | 39 min |
| Aug 3, 2:57 PM EDT | Special Weather Statement | ILM | Darlington | 63 min |
Nearby
River Flood Warnings in South Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.